Thursday, September 30
Pre-conference course. ”Smash a bottle on the ship: Practical skills in Colonoscopy and ERCP.”

 

13:00 – 15:00
  1. Colonoscopy techniques: strategies to improve the outcomes. Cristian Gheorghe (30 min). How important is colon preparation? How do we make colonoscopy less painful? How to overcome the sigmoid more easily? When do we change the patient’s position? Technical aspects of the colonoscopy include looping, a redundant colon, and sigmoid fixation / angulation. How do we make the withdrawal? 
  2. ERCP – Tips for Difficult Cannulations/Special Populations. Eugen Dumitru (30 min). Review the best practices for cannulation of the ampulla and approaches for special populations such as gastric bypass patients and pregnant patients. 
  3. How Do I Get the Large Biliary Stone Out? Bogdan Mateescu (30 min). Describe how best to remove large biliary stones while minimizing risk of perforation and pancreatitis. 
  4. Updates in Diagnosing and Managing Biliary Strictures: Is It Malignant or Not? Stent Both Sides or Not? Theodor Voiosu (30 min). Explain the advances in diagnosing indeterminate biliary strictures utilizing conventional techniques, FISH, DNA analysis, cholangioscopy, nCLE, and artificial intelligence; discuss how best to manage suspected hilar cholangiocarcinoma while avoiding potential pitfalls.
15:00 – 15:15 Coffee break
15:15 – 18:00 Practical skills on the mannequin (the practical skills program will continue on
Friday 01 Oct and Saturday 02 Oct, on request)
20:00 Dinner

Friday, October 1st

 

13:00 – 13:15 Official opening of the conference
13:15 – 14:30
(75 min)

Session 1. ”A storm in a glass … or not: Focus on GERD and beyond.” Mircea Diculescu, Vasile Drug, Daniela Dobru, Adrian Goldis

  1. What we need to know in 2021 about the non-endoscopic and non-surgical treatment of GERD. Ion Bancila (15 min). What is the difference between the cardia, the eso-gastric junction and the Z line? Practical approach to GERD, PPI treatment with its advantages and risks, duration of treatment. 
  2. How close are we to an endoscopic treatment of GERD? Mihai Ciocarlan (15 min). Endoscopic therapeutic interventions for GERD and the possibility of their application. 
  3. Surgical treatment of GERD and hiatal hernia. Razvan Popescu (18 min). When do we send a GERD patient to a surgeon? What data should be mentioned in the endoscopy result to be useful for the surgeon? What are the therapeutic options, what are the results? 
  4. Local postoperative complications in eso-gastric junction surgery. What we have to do? Marcel Tantau (18 min) What is the strategy when postoperative complications occur at the level of the eso-gastric junction (treatment of postoperative dysphagia, anastomotic fistulas). 
  5. Discussions (9 min)

 

14:30 – 14:45 Coffee break
14:45 – 16.00
(75 min)

Session 2. ”Find the true direction: How good are we at colon polyps and colorectal cancer?” Cristian Gheorghe, Marcel Tantau, Mircea Manuc, Lucian Negreanu

  1. Diagnostic and treatment news in diminutive and small colonic polyps. Lucian Negreanu (15 min). Explain the history of colon polyps and what may happen in the future. How confident are we in recognizing hyperplastic polyps and if we can leave them in place? Do we recognize serrated lesions? Cold snare resection technique. Discuss the updated USMSTF recommendations on optimal polypectomy techniques for small colorectal lesions. 
  2. Avoid bleeding and other complications in difficult colon polyps. Alina Tantau (15 min). Tips and tricks pentru a creste rata polipectomiilor complete si pentru a evita complicatiile. Identify methods to prevent and manage complications of large polyp resection. 
  3. Endoscopic treatment of early colorectal cancer – a competition with surgery. Gheorghe Balan Jr. (15 min). Highlight various aspects of endoscopic treatment of early colorectal cancer and the progress that has been made in the past decade. The pros and cons of endoscopic therapy as opposed to surgery will be discussed.
  4. Endoscopic or surgical treatment in unresectable colon cancer? Cristian Tefas (15 min). A discussion of the possibilities of surgical treatment versus endoscopic palliative treatment in unresectable colorectal cancers.
  5. Discussions (15 min)

 

16:00 – 16:30 Terapia Symposium – „Hepatoprotectoarele – o abordare universală în
afecțiunile hepatice.” Prof. Dr. Liana Gheorghe

16:30 – 17:40     (70 min)

AbbVie Symposium – „MAVIRET, cea mai scurtă cale spre vindecare.”
Prof. Dr. Cristian Gheorghe

• Hepatita C în România – Trecut, Prezent și Viitor. Prof. Dr. Eugen Dumitru
• Tratamentul HCV în Era Eliminării HCV. Prof. Dr. Liana Gheorghe

MAVIRET: NEXT GENERATION în HCV. Prof. Dr. Anca Trifan

• MAVIRET: Succesul terapeutic demonstrat în studiile clinice. Prof. Dr. Mircea
Diculescu
• MAVIRET: Eficacitate susținută de RWE. Prof. Dr. Marcel Tanțău
• MAVIRET 8 săptămâni: cea mai scurtă cale spre vindecare. Prof. Dr. Dan Gheonea
• Nevoi neacoperite în managemenul HCV: profil de interacțiune medicamentoase.
Prof. Dr. Cora Pop

Q&A – Concluzii

19:40 – 22:00 AbbVie Dinner

Saturday, October 2nd

 

09:00 – 10:30
(90 min)

Session 3. ”Vitamins from the sea … in Pancreatic and Biliary Diseases.” Cristian Gheorghe, Adrian Saftoiu, Andrada Seicean, Mariana Jinga 

  1. Managing Acute Pancreatitis in the First 24 Hours. Vasile Balaban (18 min) Explain how to diagnose and risk stratify patients with acute pancreatitis, and identify key components in early management including fluids, diet, pain control, antibiotic use, and monitoring for compartment syndrome. 
  2. Pancreatic Cystic Lesions – When to Worry. Mihai Rimbas (18 min). Explain the endoscopic and radiographic characteristics of pancreatic cysts, and optimal management strategies. Discuss the different guidelines and how to approach pancreatic cyst management.
  3. Role of Endoscopy and EUS in Pancreatic Cancer. Ofelia Mosteanu (18 min). When do we insert a biliary stent into the pancreatic head neoplasm? Which stent do we choose? When do we need a biopsy of a pancreatic neoplasm? Review the role of EUS in the evaluation of pancreatic masses and in determination of the accurate stage of pancreatic cancers
  4. Acute biliary pancreatitis – controversies of diagnosis and treatment. Cristina Tocia, Razvan Popescu (18 min). Where is the patient hospitalized, in the gastro clinic or in surgery? Are antibiotics indicated in this pancreatitis? When is ERCP performed? When is such a patient operated on? 
  5. Discussions (18 min)

 

10:30 – 10:45 Coffee break
10:45 – 12:15
(90 min)

Session 4. ”Swim in deep waters: Liver cirrhosis and its complications.” Liana Gheorghe, Anca Trifan, Catalina Mihai, Bogdan Procopet

  1. The Evolving Challenge of Infections in Cirrhosis. Bogdan Procopet (15 min). Review new recommendations for diagnosis, monitoring, treatment and prevention of infections in liver cirrhosis. Discuss the current understanding of cirrhosis-associated immune deficiency, review the most common infections in patients with cirrhosis, and highlight techniques for the prevention and treatment of infections in this high-risk population. 
  2. Management of portal and hepatic vein thrombosis and their complications. Camelia Cojocariu, Irina Girleanu, Anca Trifan (15 min). Is anticoagulant treatment useful in portal vein thrombosis? Which anticoagulant do we choose? For how long? How do we distinguish benign from malignant thrombosis? 
  3. Management of hyponatremia in patients with advanced cirrhosis. Larisa Sandulescu (15 min). Discuss best practices in the evaluation of abdominal ascites, refractory ascites, and acute kidney injury in patients with liver cirrhosis, and apply current evidence-based guideline recommendations. 
  4. New insights into albumin and plasma use in liver cirrhosis. Roxana Sirli (15 min). Is albumin treatment useful in cirrhosis without kidney complications? What is the daily dose and for how long? Is plasma an albumin substitute? What is the role of plasma in the treatment of liver cirrhosis with complications? 
  5. Sarcopenia in cirrhosis. Speranta Iacob (15 min). How is the nutritional deficiency assessed in liver cirrhosis? How are imaging methods used in the diagnosis of sarcopenia? What is the predictive value of sarcopenia and how is it treated? 
  6. Discussions (15 min)
12:15 – 12:30 Coffee break
12:30 – 13:15
(45 min)
Janssen Symposium – „Crohn disease – from clinical trials to real world
data”. Prof. Dr. Eugen Dumitru, Prof. Dr. Cristian Gheorghe
13:15 – 13:35
(20 min)
Neola Symposium – „Întrebări diferite, un singur, răspuns: EPCLUSA®”
Pacienții infectați cronic cu virusul Hepatitei C pot fi tratați și vindecați.
Prof. Dr. Anca Trifan
Incertitudinile și profilurile diferite de pacienți se abordează cu încredere.
Prof. Dr. Liana Gheorghe
13:35 – 14:30 Lunch
14:30 – 15:30
(60 min)

Session 5. ”Pearls (not) from the sea: NAFLD, ALD, and other liver diseases.”  Ion Rogoveanu, Cora Pop, Andra Iulia Suceveanu, Ioan Tiberiu Tofolean

 

  1. Nutritional and behavioural patterns affecting the liver. Ioan-Sebastian Zenovia, Robert Nastase, Anca Trifan (15 min). Does the type of diet influence our liver function? What about physical activity, or her absence? Is stress an inducer of impaired liver function? But insomnia? 
  2. Multidisciplinary outpatient approach to NAFLD and ALD. Horia Stefanescu (15 min). Describe an evidence-based approach to the initial work-up for non-alcoholic fatty liver disease and non-alcoholic steatohepatitis, along with current treatment options, including lifestyle modifications and weight loss. 
  3. Cardiovascular and liver-related mortality in patients with NAFLD / ALD? Roxana Rimbas (15 min) If hepatic steatosis is just a sign of a more complex systemic condition, what is the risk of death of such a patient? When do we treat liver damage and when do we treat cardiovascular risk?
  4. How to Optimize the Risk Stratification of NASH. Sergiu Micu, Andra Iulia Suceveanu (15 min) 
  5. The many benefits of diabetes drugs in patients with NASH and diabetes. Carmen Ester, Liana Gheorghe (15 min).
  6. Discussions (15 min)
16:00 – 16:15 Coffee break
16:15 – 16:35
(20 min)
Pfizer Symposium – „Terapii biologice și terapiile cu molecula mică”.
Prof. Dr. Lucian Negreanu
16:35 – 16:55
(20 min)

Alfa Sigma Symposium – „Improving visibility in endoscopic techniques”

• „Chromoendoscopy for detection of neoplasic lesions in the colon – new insights!”
Prof. Dr. Cristian Gheorghe
• „Optimal colon cleansing – from guidelines to clinical practice!”
Prof. Dr. Eugen Dumitru

16:55 – 17:10
(15 min)
Innergy Symposium – „Impactul microbiotei intestinale în progresia
MAFLD/NAFLD/NASH”. Prof. Dr. Liana Gheorghe
17:10 – 17:20
(10 min)
Worwag Symposium – „De la mit la realitate în tratamentul adjuvant
hepatic”. Prof. Dr. Ioan Tofolean
17:20 – 17:40
(20 min)
Viatris Symposium – “Principii terapeutice în susţinerea şi recuperarea
pacienţilor cu afecţiuni hepatice în contextul pandemic actual”. Prof. Dr.Ioan Tofolean
17:40 – 17:55
(15 min)
Bayer Symposium – „Tratament multi-țintă în tulburările digestive funcționale și de motilitate”.
Prof Dr. Mircea Diculescu
20:00 – 22:00 Dinner with colleagues

Sunday, October 3rd

 

09:00 – 10:30
(90 min)

Session 6. ”The ridge of the wave: 2021 – Hot topics in Upper GI endoscopy.” Marcel Tantau, Bogdan Mateescu, Adrian Saftoiu, Gabriel Constantinescu

 

  1. The Cutting Edge of Esophageal Strictures. Andreea Bengus (18 min) Discuss esophageal stricture types (benign, malignant, refractory) as well as the optimal endoscopic approach for each (dilation, incisional therapy, stent, newer techniques). 
  2. Polyps and Nodules of the Stomach: When to Survey, Resect, or Refer for EUS. Bogdan Ungureanu (18 min) Summarize the latest diagnostic and management approaches to polyps and nodules of the stomach. 
  3. Malignant Gastric Outlet Obstruction: Duodenal Stent, LAMS, or Surgery? Adrian Saftoiu (18 min). Compare outcomes for managing GOO with duodenal stent, EUS-guided gastroenterostomy with LAMS, and surgery; and discuss selection of optimal approach and endoscopic techniques. 
  4. Endoscopic Management of Obesity. Gheorghe Balan Jr. (18 min). Review the current state and evidence-based data of endoscopic obesity management. Describe when to offer primary endoscopic treatment for obesity and explore current endoscopic options along with their safety and efficacy outcomes.
  5. Discussions (18 min)
10:30 – 10:45 Coffee break
10:45 – 12:15
(90 min)

Session 7. ”Lifeguard rules: New guidelines in the last 12 months.” Cristian Gheorghe, Dan Gheonea, Lucian Negreanu, Dan Dumitrascu, Carol Stanciu

    1. Endoscopic diagnosis and management of nonvariceal upper gastrointestinal hemorrhage: ESGE Guideline and ACG Clinical Guideline. Catalin Sfarti (15 min)
    2. Diagnosis and management of acute lower gastrointestinal bleeding: ESGE Guideline. Lucian Negreanu (18 min) 
    3. Endoscopic management of ampullary tumors: ESGE Guideline. Cristina Tocia (15 min)
    4. Functional dyspepsia and gastroparesis: UEG and ESNM guidelines. Vasile Drug (15 min)
    5. Prevention, Diagnosis, and Treatment of Clostridioides difficile Infections: ACG Clinical Guidelines and Romanian National Guideline. Mircea Manuc (15 min) 
    6. Non-invasive tests for evaluation of liver disease severity and prognosis: EASL Guideline. Alina Popescu (15 min)
      12:15 – 12:45 Coffee break
      12:45 – 12:55
      (10 min)
      Sandoz Symposium – „Managementul postoperator al bolii Crohn”.
      Prof. Dr. Eugen Dumitru
      13:00 – 13:10
      (10 min)
      Zentiva Symposium – „Sideral Forte în anemia de orice cauză”.
      Dr. Elena Dina
      13:10 – 13:30 Official closing of the conference
      13:45 – 14:30 Lunch